Advanced Search
Article Contents
Article Contents

Homogenization of pinning conditions on periodic networks

Abstract Related Papers Cited by
  • This paper deals with the description of the overall effect of pinning conditions in discrete systems. We study a variational problem on the discrete in which pinning sites are modeled as network subsets on which concentrated forces are imposed. We want to determine the asymptotic effect of pinning conditions on a periodic lattice as its size vanishes. Our analysis is performed in the framework of $\Gamma$-convergence and highlights the analogies and differences with the corresponding continuous problem, i.e. periodically perforated domains. We derive a functional form for the limit energies which depends on the relationship between the space dimension and the growth rate of the interaction functions.
    Mathematics Subject Classification: Primary: 49J45, 82B20; Secondary: 74Q05, 49M25.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Alicandro and M. Cicalese, A general integral representation result for continuum limits of discrete energies with superlinear growth, SIAM J. Math Anal., 36 (2004), 1-37.doi: 10.1137/S0036141003426471.


    R. Alicandro and M. Cicalese, Variational analysis of the asymptotics of the $XY$ model, Arch. Rat. Mech. Anal., 192 (2009), 501-536.doi: 10.1007/s00205-008-0146-0.


    N. Ansini and A. Braides, Asymptotic analysis of periodically-perforated nonlinear media, J. Math. Pures Appl., 81 (2002), 439-451; Erratum in 84 (2005), 147-148.


    A. Braides, "$\Gamma$-convergence for Beginners," Oxford University Press, Oxford, 2002.


    A. Braides, A handbook of $\Gamma$-convergence, in "Handbook of differential Equations: Stationary Partial DifferentialEquations" (eds. M. Chipot and P. Quittner), Elsevier, 3 (2006).


    A. Braides, A. Defranceschi and E. Vitali, Homogenization of free discontinuity problems, Arch. Ration.Mech. Anal., 135 (1996), 297-356.doi: 10.1007/BF02198476.


    A. Braides and L. Sigalotti, Models of defects in atomistic systems, Calculus of Variations and PDE, 41 (2011), 71-109.doi: 10.1007/s00526-010-0354-y.


    D. Cioranescu and F. Murat, Un term étrange venu d'ailleurs, I and II, Nonlinear Partial Differential Equations and Their Applications, Colle de FranceSeminar. Vol. II, 98-138, and Vol. III, 154-178, Res. Notes in Math., 60 and 70, Pitman, London, 1982 and 1983, translated in (A strange term coming from nowhere), Topics in the Mathematical Modelling of Composite Materials,(eds. A. V. Cherkaev and R. V. Kohn), Birkhäuser, 1994.


    G. Dal Maso, "An Introduction to $\Gamma$-Convergence," Progress in Nonlinear Differential Equations and their Applications. Birkhser Boston, Boston, 1993.


    G. Dal Maso, Asymptotic behaviour of solutions of Dirichlet problems, Boll. Unione Mat. Ital., 11A (1997), 253-277.


    G. Dal Maso and A. Defranceschi, Limits of nonlinear Dirichlet problems in varying domains, Manuscripta Math., 61 (1988), 251-278.doi: 10.1007/BF01258438.


    G. Dal Maso and A. Garroni, New results on the asymptotic analysis of Dirichlet problems in perforated domains, Math. Mod. Meth. Appl. Sci., 4 (1994), 373-407.


    G. Dal Maso, A. Garroni and I. V. Skrypnik, A capacitary method for the asymptotic analysis of Dirichlet problems for monotone operators, J. Anal. Math., 71 (1997), 263-313.doi: 10.1007/BF02788033.


    G. Dal Maso and F. Murat, Asymptotic behaviour and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 24 (1997), 293-290.


    A. Defranceschi and E. Vitali, Limits of minimum problems with convex obstacles for vector valued functions, Appl. Anal., 52 (1994), 1-33.


    A. Garroni and S. Müller, A variational model for dislocations in the line tension limit, Arch. Rat. Mech.,181 (2006), 535-578.doi: 10.1007/s00205-006-0432-7.


    A. V. Marchenko and E. Ya. Khruslov, New results in the theory of boundary value problems for regions with closed-grained boundaries, Uspekhi Math. Nauk, 33 (1978).


    L. Sigalotti, Asymptotic analysis of periodically perforated nonlinear media at the critical exponent, Comm. Cont. Math., 11 (2009), 1009-1033.doi: 10.1142/S0219199709003648.


    I. V. Skrypnik, Asymptotic behaviour of solutions of nonlinear elliptic problems in perforated domains, Math. Sb., 184 (1993), 67-70.

  • 加载中

Article Metrics

HTML views() PDF downloads(48) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint